Translator Disclaimer
November 2020 Deviation inequalities for random polytopes in arbitrary convex bodies
Victor-Emmanuel Brunel
Bernoulli 26(4): 2488-2502 (November 2020). DOI: 10.3150/19-BEJ1164

Abstract

We prove an exponential deviation inequality for the convex hull of a finite sample of i.i.d. random points with a density supported on an arbitrary convex body in $\mathbb{R}^{d}$, $d\geq 2$. When the density is uniform, our result yields rate optimal upper bounds for all the moments of the missing volume of the convex hull, uniformly over all convex bodies of $\mathbb{R}^{d}$: We make no restrictions on their volume, location in the space or smoothness of their boundary. For general densities, the only restriction we make is that the density is bounded from above, even though we believe this restriction is not necessary. However, the density can have any decay to zero near the boundary of its support. After extending an identity due to Efron, we also prove upper bounds for the moments of the number of vertices of the random polytope. Surprisingly, these bounds do not depend on the underlying density and we prove that the growth rates that we obtain are tight in a certain sense. Our results are non asymptotic and hold uniformly over all convex bodies.

Citation

Download Citation

Victor-Emmanuel Brunel. "Deviation inequalities for random polytopes in arbitrary convex bodies." Bernoulli 26 (4) 2488 - 2502, November 2020. https://doi.org/10.3150/19-BEJ1164

Information

Received: 1 May 2019; Revised: 1 September 2019; Published: November 2020
First available in Project Euclid: 27 August 2020

zbMATH: 07256150
MathSciNet: MR4140519
Digital Object Identifier: 10.3150/19-BEJ1164

Rights: Copyright © 2020 Bernoulli Society for Mathematical Statistics and Probability

JOURNAL ARTICLE
15 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.26 • No. 4 • November 2020
Back to Top